Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2007, 3:34 PM EDT for Centre County, Clinton County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2007, 3:34 PM EDT (19:34 UTC)
- Expired
- May 26, 2007, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Centre County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 46 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 261934 SVRCTP PAC027-035-262015- /O.NEW.KCTP.SV.W.0025.070526T1934Z-070526T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 PM EDT SAT MAY 26 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA... EAST CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 415 PM EDT * AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BALD EAGLE STATE PARK...OR 9 MILES WEST OF LOCK HAVEN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILL HALL AND LAMAR AROUND 355 PM EDT... LOCK HAVEN AROUND 400 PM EDT... MACKEYVILLE AND DUNNSTOWN AROUND 405 PM EDT... MCELHATTAN AND CARROLL AROUND 415 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 168 AND 190. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4120 7769 4100 7773 4096 7723 4118 7720 $$ FORECASTER: DEVOIR
2 follow-up statements
000 WWUS51 KCTP 262003 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EDT SAT MAY 26 2007 PAC027-035-262015- /O.CON.KCTP.SV.W.0025.000000T0000Z-070526T2015Z/ CLINTON PA-CENTRE PA- 402 PM EDT SAT MAY 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EAST CENTRAL CENTRE AND SOUTHEASTERN CLINTON COUNTIES... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BEECH CREEK...OR 9 MILES SOUTHWEST OF LOCK HAVEN...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST OF BALD EAGLE STATE PARK...OR 3 MILES WEST OF HOWARD. THE SEVERE THUNDERSTORM WILL BE NEAR... LAMAR...MILL HALL AND MACKEYVILLE AROUND 415 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 168 AND 191. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4120 7769 4100 7773 4096 7723 4118 7720 $$ FORECASTER: DEVOIR
000 WWUS51 KCTP 262019 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 417 PM EDT SAT MAY 26 2007 PAC027-035-262027- /O.EXP.KCTP.SV.W.0025.000000T0000Z-070526T2015Z/ CLINTON PA-CENTRE PA- 417 PM EDT SAT MAY 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CENTRE AND SOUTHEASTERN CLINTON COUNTIES HAS EXPIRED... THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. NO REPORTS OF DAMAGE HAVE BEEN RECEIVED FROM LAW ENFORCEMENT...BUT TORRENTIAL RAINFALL AND SMALL HAIL ARE FALLING FROM THESE STORMS. MOVE INDOORS WHEN THESE STORMS APPROACH. BE ALERT FOR FLOODING OF POOR DRAINAGE AREAS AND BE PREPARED TO MOVE TO HIGHER GROUND. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4120 7769 4100 7773 4096 7723 4118 7720 $$ FORECASTER: DEVOIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 26, 2:30 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT SAT MAY 26 2007 .SYNOPSIS... A COLD FRONT WILL MOVE INTO C PA TONIGHT...THEN BACK NORTH AS A WARM FRONT ON SUNDAY...BEFORE MOVING SOUTH OF THE STATE LATE MONDAY. MAINLY DRY WEATHER WILL FOLLOW FOR THE LATER PART OF MONDAY INTO THU...AS WEAK HIGH PRESSURE BUILDS OVER C NY. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... LIKELY POPS STILL LOOKING GOOD NOW...AS BIG CLUSTER OF STORMS HAS DEVELOPED OVER/MOVED INTO THE WRN HIGHLANDS...AND MORE POPPING UP ELSEWHERE. LESS COVERAGE TO THE SOUTH OF UNV...BUT STILL ENOUGH FOR A MENTION THIS EVENING. AS WITH YESTERDAY/S CONVECTION...THE SHEAR HAS INCREASED ONLY VERY SLIGHTLY AND OTHER SEVERE PARAMETERS MODEST TO MINIMAL. WILL ONLY HAVE TO WATCH THEM AS THEY PULSE UP AND DOWN...AS ONLY THE VERY STRONGEST WILL HAVE THE POTENTIAL TO MAKE AN ISOLATED DAMAGE REPORT. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 AM SUNDAY/... REST OF TONIGHT SHOULD HOLD DECREASING COVERAGE OF SHOWERS/TSTORMS AS WE LOSE HEATING. AS WITH LAST NIGHT...SOME FOG WILL OCCUR IN THE SPOTS THAT GET SOME RAIN. MUGGY CONDITIONS SHOULD CONTINUE WITH BOUNDARY MAINLY TO THE NORTH. WILL KEEP MINS CLOSE TO CURR FCST. && .LONG TERM /SUNDAY THROUGH SATURDAY/... PERHAPS A FEW SHOWERS AND ISOLATED STORMS IN THE MONRING ON SUNDAY...BUT MOST OF THE DAY WILL BE WARM...BREEZY AND DRY. BEST DYNAMICS LIFT TO THE N AND W OF C PA SUNDAY NIGHT...THUS WHILE SOME STRONG TO SEVERE STORMS COULD OCCUR...MAINLY EARLY AND TO THE NW...THINK TIMING WILL SAVE US FOR A LARGE OUTBREAK. WENT WITH CURRENT POPS. GFS HAS FRONT SOUTH OF C PA BY LATE AFT. KEPT POPS CLOSE TO WHAT WE HAD...BUT DID TRIM BACK SOME. ALSO CUT OUT FROM NW DURING THE AFTERNOON. OVERALL...NOT LOOKING LIKE A BAD DAY. TEMPS SLIGHTLY COOLER BUT STILL ABOVE NORMAL. WHILE HPC POPS AND MREF CHARTS HAVE SOME CHC OF RAIN HERE MONDAY NIGHT INTO THU...DID CUT POPS BACK TO MAINLY FAR NW THU NIGHT. WHILE SOMETHING COULD FIRE DUE TO HEATING ACROSS THE HIGHER ELEVATIONS AT SOME POINT...WELL AHEAD OF NEXT COLD FRONT...AS WAS THE CASE LAST WEEK...THINK IT WILL VERY ISOLATED...SO LET SHOWERS AND STORMS OUT FOR NOW. BEST CHC OF RAIN WILL BE LATE FRIDAY INTO SAT...AS FRONT SLOWS...AS UPPEER LEVEL TROUGH DIGS INTO THE EASTERN STATES. MODELS NOT REAL CONSISTENT THIS FAR OUT. MAY 31ST HAS OFTEN BEEN AN ACTIVE WEATHER DAY OTHER YEARS...WILL SEE WHAT THIS YEAR BRINGS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SCATTERED THUNDERSTORMS HAVE INDEED RETURNED AS FRONTAL BOUNDARY IS SOMEWHERE OVER OUR NORTHERN TIER. GENERALLY VFR RIGHT NOW...BUT HAZE HANGING AROUND...AND THE POPCORN STORMS ARE CLOSE TO MANY OF THE AREA TAF SITES. KBFD WILL HAVE THE BEST CHANCE FOR STORMS EARLY AND AGAIN LATE IN THE 24HR TAF PERIOD. MAINLY MVFR CIGS/VISBYS EXPECTED UNDER THE STORMS AS THEY WILL BE SCATTERED ABOUT. OVERNIGHT...THE AREAS THAT GET FOG WILL STAY SOUPY AND WILL LIKELY DROP INTO MVFR VISBYS WITH FOG AGAIN...AND PERHAPS AS LOW AS IFR /1-2SM/. ADDITIONAL STORMS ARE EXPECTED LATER IN THE DAY ON SUNDAY...BUT KBFD COULD GET SOME SHOWERS EARLY IN THE DAY. WILL NOT MENTION ANY TSRA IN THE TAFS JUST YET FOR 12-18Z SUNDAY. IN THE EXTENDED OUTLOOK...VFR CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MOST OF MONDAY. ONCE THE COLD FRONT SLIDES SOUTHWARD LATE MONDAY OR TUESDAY NIGHT HOWEVER...HIGH PRESSURE WILL DOMINATE...PROVIDING VFR CONDITIONS FOR TUESDAY AND WEDNESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO
Hazardous weather outlook, May 26, 4:43 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 443 AM EDT SAT MAY 26 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-270845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 443 AM EDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL SWEEP THROUGH THE EASTERN GREAT LAKES LATE SUNDAY...THEN PUSH THROUGH SOUTHERN PENNSYLVANIA ON MEMORIAL DAY. A FEW THUNDERSTORMS ASSOCIATED WITH THIS FRONTAL BOUNDARY COULD PRODUCE DAMAGING WIND GUSTS ACROSS NORTHERN AND CENTRAL PENNSYLVANIA LATE SUNDAY. THE FOCUS FOR POTENTIAL SEVERE WEATHER WILL THEN SHIFT TO SOUTHERN PENNSYLVANIA ON MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 26, 1:47 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 147 PM EDT SAT MAY 26 2007 PAZ010-261845- ELK- 147 PM EDT SAT MAY 26 2007 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ELK COUNTY... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN EAST-WEST LINE OF STRONG THUNDERSTORMS TO THE WEST OF RIDGWAY...MOVING EAST AT 15 MPH. VERY HEAVY RAIN WILL FALL DURING THE NEXT 30 TO 45 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS CLUSTER OF STORMS. THE STRONGEST OF THE THUNDERSTORM CELLS WILL BE NEAR PORTLAND MILLS AROUND 200 PM...RIDGWAY...BRANDY CAMP AROUND 215 PM...JOHNSONBURG AROUND 230 PM...ST. MARYS AND EAST BRANCH DAM AROUND 245 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 120...STATE ROAD 255. FORECASTER: DANGELO
Special weather statement, May 26, 2:44 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 244 PM EDT SAT MAY 26 2007 PAZ010-017-261945- CLEARFIELD-ELK- 244 PM EDT SAT MAY 26 2007 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLEARFIELD AND SOUTHEASTERN ELK COUNTIES... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF DUBOIS...MOVING EAST AT 25 MPH...WHICH WILL MERGE WITH A LINE OF STORMS MOVING SOUTHEAST FROM CENTRAL ELK COUNTY. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS CLUSTER OF STORMS. THE THUNDERSTORMS WILL BE NEAR PENFIELD AROUND 300 PM...FORCE AROUND 315 PM...BENEZETTE AND MEDIX RUN AROUND 330 PM. THE STRONGEST OF THE STORMS WILL STAY JUST TO THE NORTH OF DUBOIS. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-80 BETWEEN MILE MARKERS 97 AND 99....AND IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 255. FORECASTER: DANGELO
Special weather statement, May 26, 3:32 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 332 PM EDT SAT MAY 26 2007 PAZ012-019-045-262030- NORTHERN CLINTON-SOUTHERN CENTRE-SOUTHERN CLINTON- 332 PM EDT SAT MAY 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CENTRE AND SOUTHEASTERN CLINTON COUNTIES... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF LOCK HAVEN...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR MILL HALL...LAMAR AROUND 345 PM...LOCK HAVEN AROUND 350 PM...MACKEYVILLE...DUNNSTOWN AROUND 355 PM... MCELHATTAN AROUND 400 PM...AVIS AROUND 410 PM AND LOGANTON AROUND 415 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 166 AND 191. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.